# SDR CA960311002

- Difficulty date: March 4, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Make and model: Cessna 172P
- Engine: Lyc O320D2J
- Propeller: Mcauly 1C160DTM
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Crankshaft
- Part number: LW17071
- Condition: Off Centre
- Location: #1 Bore
- Part time: 6,725 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) THE CRANKSHAFT WAS REMOVED FOR REPAIR OF CORROSION IN ACCORDANCE WITH LYCOMING MSB 505A. THE CENTRE-BORE IN THE FRONT MAIN BEARING AREA WAS FOUND TO BE OFF CENTRE BY APPROXIMATELY 0.050 INCHES. THE AMO RECEIVED APPROVAL TO REPAIR THE CORROSION BY GRINDING THE CENTRE BORE CONCENTRIC WITH THE OFF CENTRE INSIDE DIAMETER. THIS IS THE THIRD CRANKSHAFT IN THIS FLEET OF FIVE TO BE OFF CENTRE IN THIS AREA. TWO OF THE CRANKSHAFTS WERE TOO FAR OFF CENTRE TO BE REPAIRED AND WERE SCRAPPED.
